Blood results

Hi all,

I have had some blood results and they even did the T3 (miracle upon miracle).

Free T4 - 8.9 (10.3-24.5)

Free T3 - 3.9 (3.50 - 6.50)

TSH - 3.76 (0.30-5.50)

Now, my T4 has been this low for ages despite increases to my medication. As some of you will know from my previous posts, I have recently started the transition to Armour. Doc thinks I am on 100/125 mcg Levo alternate days. Off the back of these results (only had blood test yesterday and he called me today to question whether I was actually taking my medication!) he has now increased me to 150 mcg per day.

Now, I am currently taking 1 grain armour and 25 mcg levo and on Sunday the levo will drop out altogether and i will be on 1 1/2 grains armour. Do you think I need to increase to two grains after another couple of weeks?

I seem to be having hyper symptoms even though my results show I am not. I'm having palpitations, acid reflux, air hunger, dizziness.

Doc has given me another blood test form to have tests in 6 weeks. I would love to get things right and then tell him the reason why!

Why does my free T4 level not increase despite numerous increases in medication. Should I be asking to be referred to an endocrinologist or for a scan of my thyroid?

thanks everyone as always!

2 Replies

  • Jlo, If TSH was high and FT4 low when you were on 100/125mcg Levothyroxine you were undermedicated and the symptoms you are experiencing now are probably due to undermedication as TSH is high, FT4 and FT3 are low.

    I think you will probably need to go to 2.5-3 grains. Delay the blood test by a 2-4 weeks if you can to see how you're doing on 2.5 grains. FT4 is sometimes low/below range when people are taking T3 or NDT. It's not something to worry about when TSH and FT3 are good.

  • Hello jlo211,

    Your TSH is too high and your T3 & T4 is too low so it is a no wonder you feel so awful. Well done for making the switch in meds and now you just need to make them work for you.

    I don't take Armour but read it is important not to stay on the starting dose for longer than two weeks as it can cause a feedback loop suppression between the hypothalamus, pituitary and thyroid making you feel even more hypothyroid than you did before you were medicated. It is a fine balance as if you haven't taken T3 before, your cell receptors need time to get accustomed but I think you definately need to increase.

    The longer you hang around the more chance of your thyroid antibodies increasing. However, when optimally dosed on NDT, antibodies usually reduce again as it is thought T3 helps with immunity.

    Problems with raising NDT can be a sign of low iron or a cortisol issue which would need addressing.

    I hope your journey goes well jlo211.

    Flower007 the

You may also like...